Skip to main content

Topics in stability theory for partial difference operators

Part of the Lecture Notes in Mathematics book series (LNM,volume 193)

Keywords

These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

This is a preview of subscription content, log in via an institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD   29.99
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD   39.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Learn about institutional subscriptions

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. M.Y.T. Apelkrans. On difference schemes for hyperbolic equations with discontinuous initial values. Math. Comp. 22 (1968), 525–539.

    Article  MathSciNet  MATH  Google Scholar 

  2. Ph. Brenner. The Cauchy problem for symmetric hyperbolic systems in LP. Math. Scand. 19 (1966), 27–37.

    MathSciNet  MATH  Google Scholar 

  3. Ph. Brenner and V. Thomée. Stability and convergence rates in LP for certain difference schemes. Math. Scand. To appear.

    Google Scholar 

  4. Ph. Brenner and V. Thomée. Estimates near discontinuities for some difference schemes. To appear.

    Google Scholar 

  5. M.L. Buchanan. A necessary and sufficient condition for stability of difference schemes for intial-value problems. J.Soc.Indust.Appl.Math. 11 (1963), 919–935.

    Article  MathSciNet  MATH  Google Scholar 

  6. R. Courant, K. Friedrichs and H. Lewy. Über die partiellen Differenzengleichungen der mathematischen Physik. Math. Ann. 100 (1928), 32–74.

    Article  MathSciNet  MATH  Google Scholar 

  7. A. Friedman. Partial differential equations of parabolic type. Prentice-Hall. Englewood Cliffs, New Jersey, 1964.

    MATH  Google Scholar 

  8. K. Friedrichs. Symmetric hyperbolic linear differential equations. Comm. Pure Appl. Math. 7 (1954), 345–392.

    Article  MathSciNet  MATH  Google Scholar 

  9. I.M. Gelfand and G.E. Schilow. Verallgemeinerte Funktionen III. Deutscher Verlag der Wissenschaften, Berlin, 1964.

    MATH  Google Scholar 

  10. S.K. Godunov and V.S. Ryabenkii. Introduction to the theory of difference schemes. Interscience. New York, 1964.

    Google Scholar 

  11. G.W. Hedstrom. The near-stability of the Lax-Wendroff method. Numer. Math. 7 (1965), 73–77.

    Article  MathSciNet  MATH  Google Scholar 

  12. G.W. Hedstrom. Norms of powers of absolutely convergent Fourier series. Michigan Math. J. 13 (1966), 393–416.

    Article  MathSciNet  MATH  Google Scholar 

  13. G.W. Hedstrom. The rate of convergence of some difference schemes. SIAM J. Numer. Anal. 5 (1968), 363–406.

    Article  MathSciNet  MATH  Google Scholar 

  14. G.W. Hedstrom. The rate of convergence of difference schemes with constant coefficients. BIT 9 (1969), 1–17.

    Article  MathSciNet  MATH  Google Scholar 

  15. F. John. On integration of parabolic equations by difference methods. Comm. Pure Appl. Math. 5 (1952), 155–211.

    Article  MathSciNet  MATH  Google Scholar 

  16. H.O. Kreiss. Über Matrizen die beschränkte Halbgruppen erzeugen. Math. Scand. 7 (1959), 71–80.

    MathSciNet  MATH  Google Scholar 

  17. H.O. Kreiss. Uber die Losung des Cauchy problems fur lineare partielle Differentialgleichungen mit Hilfe von Differenzengleichungen. Acta Math. 101 (1959), 179–199.

    Article  MathSciNet  MATH  Google Scholar 

  18. H.O. Kreiss. Über die Stabilitätsdefinition für Differenzengleichungen die partielle Differentialgleichungen approximieren. BIT 2(1962), 153–181.

    Article  MathSciNet  MATH  Google Scholar 

  19. H.O. Kreiss. Über sachgemasse Cauchyprobleme. Math. Scand. 13 (1963), 109–128.

    MathSciNet  MATH  Google Scholar 

  20. H.O. Kreiss. On difference approximations of dissipative type for hyperbolic differential equations. Comm. Pure Appl. Math. 17(1964), 335–353.

    Article  MathSciNet  MATH  Google Scholar 

  21. H.O. Kreiss, V. Thomée and O.B. Widlund. Smoothing of initial data and rates of convergence for parabolic difference equations. Comm. Pure Appl. Math. To appear.

    Google Scholar 

  22. P.D. Lax and R.D. Richtmyer. Survey of the stability of linear finite difference equations. Comm. Pure Appl. Math. 9 (1956), 267–293.

    Article  MathSciNet  MATH  Google Scholar 

  23. P.D. Lax and B. Wendroff. Systems of conservation laws. Comm. Pure Appl. Math. 13 (1960), 217–237.

    Article  MathSciNet  MATH  Google Scholar 

  24. P.D. Lax and B. Wendroff. Difference schemes for hyperbolic equations with high order or accuracy. Comm. Pure Appl. Math. 17 (1964), 381–398.

    Article  MathSciNet  MATH  Google Scholar 

  25. J. Löfström. Besov spaces in theory of approximation. Ann. Math. Pure Appl. 85 (1970), 93–184.

    Article  MathSciNet  MATH  Google Scholar 

  26. G.G. O’Brien, M.A. Hyman and S. Kaplan. A study of the numerical solution of partial differential equations. J. Math. and Phys. 29(1951), 223–251.

    Article  MathSciNet  MATH  Google Scholar 

  27. J. Peetre and V. Thomée. On the rate of convergence for discrete initial-value problems. Math. Scand. 21 (1967), 159–176.

    Article  MathSciNet  MATH  Google Scholar 

  28. R.D. Richtmyer and K.W. Morton. Difference methods for initial-value problems. 2nd ed., Interscience, New York, 1967.

    MATH  Google Scholar 

  29. V.S. Ryabenkii and A.F. Fillipow. Über die Stabilitat von Differenzengleichungen. Deutscher Verlag der Wissenschaften, Berlin, 1960.

    Google Scholar 

  30. S.I. Serdjukova. A study of stability of explicit schemes with constant real coefficients. Ž. Vyčisl. Mat. i Mat. Fiz. 3 (1963), 365–370.

    MathSciNet  Google Scholar 

  31. S.I. Serdjukova. On the stability in C of linear difference schemes with constant real coefficients. Ž. Vyčisl. Mat i Mat. Fiz. 6(1966), 477–486.

    MathSciNet  MATH  Google Scholar 

  32. W.G. Strang. Polynomial approximation of Bernstein type. Trans. Amer. Math. Soc. 105 (1962), 525–535.

    Article  MathSciNet  MATH  Google Scholar 

  33. V. Thomée. Stability of difference schemes in the maximum-norm. J. Differential Equations 1 (1965), 273–292.

    Article  MathSciNet  MATH  Google Scholar 

  34. V. Thomée. On maximum-norm stable difference operators. Numerical Solution of Partial Differential Equations (Proc. Sympos. Univ. Maryland, 1965), pp. 125–151. Academic Press. New York.

    Google Scholar 

  35. V. Thomée. Parabolic difference operators. Math. Scand. 19 (1966), 77–107.

    MathSciNet  MATH  Google Scholar 

  36. V. Thomée. Stability theory for partial difference operators. SIAM Rev. 11 (1969), 152–195.

    Article  MathSciNet  MATH  Google Scholar 

  37. V. Thomée. On the rate of convergence of difference schemes for hyperbolic equations. Numerical Solution of Partial Differential Equations. (Proc. Sympos. Univ. Maryland, 1970). To appear.

    Google Scholar 

  38. O.B. Widlund. On the stability of parabolic difference schemes. Math. Comp. 19 (1965), 1–13.

    Article  MathSciNet  MATH  Google Scholar 

  39. O.B. Widlund. Stability of parabolic difference schemes in the maximumnorm. Numer. Math. 8 (1966), 186–202.

    Article  MathSciNet  MATH  Google Scholar 

  40. O.B. Widlund. On the rate of convergence for parabolic difference schemes, II. Comm. Pure Appl. Math. 23 (1970), 79–96.

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

John LI. Morris

Rights and permissions

Reprints and permissions

Copyright information

© 1971 Springer-Verlag

About this paper

Cite this paper

Thomée, V. (1971). Topics in stability theory for partial difference operators. In: Morris, J.L. (eds) Symposium on the Theory of Numerical Analysis. Lecture Notes in Mathematics, vol 193. Springer, Berlin, Heidelberg. https://doi.org/10.1007/BFb0060343

Download citation

  • DOI: https://doi.org/10.1007/BFb0060343

  • Published:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-540-05422-1

  • Online ISBN: 978-3-540-36538-9

  • eBook Packages: Springer Book Archive

Publish with us

Policies and ethics